Mississippi, 2022

Damaging Wind in Mississippi, May 25, 2022

May 25, 2022 · NWS LIX · 1 event in 1 county or zone

A strong cold front moving through the region on the 25th. A broken line of thunderstorms developed along the frontal boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A strong cold front moving through the region on the 25th. A broken line of thunderstorms developed along the frontal boundary. The strongest storms were on the leading edge of the line. One portion of the line began to bow out produced damaging winds in Harrison County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 25, 11:58 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, May 25, 11:58 AM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1258 PM CDT Wed May 25 2022

.AVIATION...
Tried to line up ongoing convection and the slowdown of the
eastward push of the southerly portion of the activity over the
next several hours. The leading edge of storms is causing reduced
visibilities along with very gusty southerly winds. CAMs show
this initial round to end from west to east during the evening
hours. After this, another round of convection will begin to fire
just west of our forecast area during the 03Z- 07Z timeframe.
Then, this activity should move through the area mainly from 06Z-
12Z causing mainly IFR conditions with some LIFR conditions
possible around daybreak. /23/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  83  65  83  59 /  90  90  20   0
BTR  83  65  83  61 /  80 100  20   0
ASD  86  67  85  62 /  90 100  60   0
MSY  86  70  83  68 /  80  90  50   0
GPT  83  71  84  65 /  80 100  80  10
PQL  83  70  83  63 /  70  70  90  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday morning for LAZ034>037-039-046>048-
     056>060-064>071-076>090.

GM...Small Craft Advisory from 6 PM this evening to 6 AM CDT Thursday
     for GMZ534-538-550-552-555-570-572-575.

     Small Craft Advisory until 6 AM CDT Thursday for GMZ532-536-557-
     577.

MS...Flood Watch through Thursday morning for MSZ068>071-077-080>082.

GM...Small Craft Advisory from 6 PM this evening to 6 AM CDT Thursday
     for GMZ538-550-552-555-570-572-575.

     Small Craft Advisory until 6 AM CDT Thursday for GMZ536-557-577.

&&

In the hours before

Special weather statement, May 25, 12:35 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service New Orleans LA
135 PM CDT Wed May 25 2022

LAZ064-070-077-078-087>089-251930-
Western Orleans LA-Upper St. Bernard LA-Lower Jefferson LA-
Eastern Orleans LA-Upper Plaquemines LA-Lower St. Bernard LA-
Upper Jefferson LA-
135 PM CDT Wed May 25 2022

...A strong thunderstorm will impact portions of northwestern St.
Bernard, Orleans and northwestern Jefferson Parishes through 230 PM
CDT...

At 135 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gretna, or near Marrero, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and torrential rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Orleans, Metairie, Chalmette, Marrero, Harvey, Avondale, East New
Orleans, Timberlane, Belle Chasse, Jefferson, Gretna, Harahan,
Westwego, Lake Catherine, Elmwood, Terrytown, Meraux, Bridge City,
River Ridge and Arabi.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 224 and 255.
 Interstate 510 between mile markers 1 and 3.
 Interstate 610 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2988 9022 3004 9024 3002 9018 3003 9003
      3007 8994 3015 8988 3015 8985 3010 8984
      3010 8979 3017 8974 3015 8973 3015 8963
      3007 8969 3006 8973 3004 8973 3004 8982
      3000 8985 2996 8984 2986 9002
TIME...MOT...LOC 1835Z 230DEG 29KT 2994 9009

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, May 25, 12:41 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
141 PM CDT Wed May 25 2022

LAZ059-060-064-067>070-087>090-251930-
Central Plaquemines LA-Lower Plaquemines LA-St. Charles LA-
Upper St. Bernard LA-Lower Jefferson LA-Upper Plaquemines LA-
Lower St. Bernard LA-Lower Lafourche LA-Upper Jefferson LA-
Upper Lafourche LA-Coastal Jefferson LA-
141 PM CDT Wed May 25 2022

...Strong thunderstorms will impact portions of southwestern St.
Bernard, southeastern St. Charles, southeastern Lafourche, Jefferson
and northwestern Plaquemines Parishes through 230 PM CDT...

At 141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Belle Chasse to near Leeville. Movement was
east at 25 mph.

HAZARD...Wind gusts up to 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Orleans, Galliano, Marrero, Harvey, Timberlane, Belle Chasse, Cut
Off, Port Sulphur, Gretna, Westwego, Golden Meadow, Jean Lafitte,
Poydras, Myrtle Grove, Pointe A La Hache, Estelle, Leeville,
Woodmere, Violet and Terrytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2934 9035 2934 9036 2922 9040 2923 9041
      2988 9021 2996 8973 2986 8963 2937 8985
      2936 8987 2947 8983 2937 9005 2932 8991
      2932 8987 2924 8999 2926 8998 2934 8999
      2932 9012 2921 9003 2909 9024
TIME...MOT...LOC 1841Z 259DEG 21KT 2986 8999 2919 9028

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KLG
Local storm report, May 25, 1:09 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
209 PM CDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     MARINE TSTM WIND NEW ORLEANS LAKEFRONT A 30.04N 90.03W
05/25/2022  M44 MPH          ORLEANS            LA   ASOS

            38KT GUST.

&&

DM
Special weather statement, May 25, 1:34 PM CST, 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
234 PM CDT Wed May 25 2022

LAZ076-MSZ077-080-081-252000-
Southeast St. Tammany LA-Harrison MS-Hancock MS-Pearl River MS-
234 PM CDT Wed May 25 2022

...Strong thunderstorms will impact portions of southeastern St.
Tammany Parish, western Harrison, Hancock and Pearl River Counties
through 300 PM CDT...

At 233 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bush to near Picayune to Pearlington.
Movement was northeast at 65 mph.

HAZARD...Winds in excess of 40 mph and torrential rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gulfport, Long Beach, Picayune, Bay St. Louis, Waveland, Poplarville,
Diamondhead, Kiln, Pearlington, Lyman, Shoreline Park, Stennis Space
Center, Saucier and Mcneil.

This includes the following Interstates...
 Interstate 10 in Louisiana near mile marker 273.
 Interstate 10 in Mississippi between mile markers 1 and 34.
 Interstate 59 in Mississippi between mile markers 1 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern Louisiana...and southern Mississippi.

&&

LAT...LON 3094 8934 3065 8934 3068 8908 3036 8910
      3031 8927 3036 8928 3037 8935 3034 8938
      3034 8934 3031 8933 3016 8960 3017 8959
      3018 8961 3015 8961 3030 8966 3034 8963
      3046 8969 3056 8981 3062 8983 3097 8940
TIME...MOT...LOC 1933Z 237DEG 58KT 3057 8989 3046 8966 3024 8959

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KLG
Local storm report, May 25, 1:56 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     WATER SPOUT      1 ESE GOLDEN MEADOW     29.38N 90.26W
05/25/2022                   LAFOURCHE          LA   EMERGENCY MNGR

            WE RECEIVED PICTURES OF A SMALL BOAT FLIPPED
            OVER ON THE WATER AND THE CAPTAIN SAID HE
            SAW A SMALL TORNADO, LIKELY A WATERSPOUT. A
            NEARBY TIN CARPORT ROOF THEN BLEW OFF,
            LIKELY FROM THE LANDSPOUT AS THE WATERSPOUT
            MOVED ONTO THE LAND. THIS COULD ALSO BE
            STRAIGHT LINE WINDS. RADAR IMAGERY DOES NOT
            SUPPORT ANYTHING STRONGER BUT IF MORE
            INFORMATION IS RECEIVED THIS WILL BE
            UPDATED.

&&

LNN
Local storm report, May 25, 1:58 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     WATER SPOUT      1 ESE GOLDEN MEADOW     29.38N 90.26W
05/25/2022                   LAFOURCHE          LA   EMERGENCY MNGR

            CORRECTS PREVIOUS WATER SPOUT REPORT FROM 1
            ESE GOLDEN MEADOW. THE CARPORT DAMAGE IS
            FARTHER NORTH AND WILL BE STRAIGHT LINE
            WINDS. WE RECEIVED PICTURES OF A SMALL BOAT
            FLIPPED OVER ON THE WATER AND THE CAPTAIN
            SAID HE SAW A SMALL TORNADO, LIKELY A
            WATERSPOUT.

&&

LNN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
May 25, 2:03 PM CST
Where
Harrison County, 5.47 mi NW of De Lisle
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.440, -89.330

A few trees were downed by thunderstorm winds along Ewdin Ladner Road north of Diamondhead. A tree also fell on the side of a mobile home.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2022Every state in 2022This day in weather historyWarnings in Mississippi, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031188.